Alert archive / Nebraska / Wind Chill Advisories in 2021
Wind Chill Advisory 6, NWS Omaha, NE
NWS Omaha, NE issued this wind chill advisory at Feb 16, 2021, 11:10 AM CST for 18 counties in Nebraska. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Feb 16, 2021, 11:10 AM CST (17:10 UTC)
- Expired
- Feb 17, 2021, 3:11 AM CST
- In force
- 16 hr
- Issued by
- NWS Omaha, NE
Counties Antelope County, NE, Boone County, NE, Burt County, NE, Butler County, NE, Cedar County, NE, Colfax County, NE, Cuming County, NE, Dodge County, NE, Knox County, NE, Madison County, NE, Pierce County, NE, Platte County, NE, Saline County, NE, Saunders County, NE, Seward County, NE, Stanton County, NE, Thurston County, NE, Wayne County, NE
The radar
The Omaha radar (KOAX), 86 km from the middle of the area, began a volume at 17:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 5.2 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1413 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
895 WWUS43 KOAX 161710 WSWOAX URGENT - WINTER WEATHER MESSAGE National Weather Service Omaha/Valley NE 1110 AM CST Tue Feb 16 2021 NEZ011-012-016>018-030>032-042-170115- /O.CAN.KOAX.WC.W.0001.000000T0000Z-210216T1800Z/ /O.NEW.KOAX.WC.Y.0006.210216T1710Z-210217T1400Z/ Knox-Cedar-Antelope-Pierce-Wayne-Boone-Madison-Stanton-Platte- Including the cities of Creighton, Bloomfield, Crofton, Wausa, Verdigre, Niobrara, Hartington, Laurel, Randolph, Coleridge, Neligh, Elgin, Pierce, Plainview, Osmond, Wayne, Albion, St. Edward, Norfolk, Stanton, and Columbus 1110 AM CST Tue Feb 16 2021 ...WIND CHILL ADVISORY IN EFFECT UNTIL 8 AM CST WEDNESDAY... ...WIND CHILL WARNING IS CANCELLED... * WHAT...Very cold wind chills. Wind chills as low as 20 to 29 below zero. * WHERE...Portions of northeast Nebraska. * WHEN...Until 8 AM CST Wednesday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ NEZ015-033-034-043-044-050-051-065-078-170115- /O.CAN.KOAX.WC.W.0001.000000T0000Z-210216T1800Z/ /O.NEW.KOAX.WC.Y.0006.210216T1710Z-210217T0600Z/ Thurston-Cuming-Burt-Colfax-Dodge-Butler-Saunders-Seward-Saline- Including the cities of Pender, Macy, Walthill, Winnebago, West Point, Wisner, Tekamah, Oakland, Lyons, Decatur, Schuyler, Fremont, David City, Wahoo, Ashland, Yutan, Seward, Milford, Crete, and Wilber 1110 AM CST Tue Feb 16 2021 ...WIND CHILL ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT... ...WIND CHILL WARNING IS CANCELLED... * WHAT...Very cold wind chills. Wind chills as low as 20 to 29 below zero. * WHERE...Portions of east central, northeast and southeast Nebraska. * WHEN...Until midnight CST tonight. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ IAZ043-055-056-069-079-080-090-091-NEZ045-052-053-066>068-088>093- 161815- /O.CAN.KOAX.WC.W.0001.000000T0000Z-210216T1800Z/ Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont- Page-Washington-Douglas-Sarpy-Lancaster-Cass-Otoe-Jefferson-Gage- Johnson-Nemaha-Pawnee-Richardson- Including the cities of Onawa, Mapleton, Missouri Valley, Woodbine, Logan, Dunlap, Harlan, Council Bluffs, Glenwood, Red Oak, Sidney, Hamburg, Tabor, Farragut, Clarinda, Shenandoah, Blair, Omaha, Bellevue, Papillion, La Vista, Lincoln, Plattsmouth, Nebraska City, Fairbury, Beatrice, Tecumseh, Sterling, Auburn, Pawnee City, Table Rock, and Falls City 1110 AM CST Tue Feb 16 2021 ...WIND CHILL WARNING IS CANCELLED... While it's still very cold, with wind chill values 10 to 20 below zero today, conditions have improved from earlier this morning. Thus, the wind chill warning has been cancelled. $$
3 follow-up statements
447 WWUS43 KOAX 162059 WSWOAX URGENT - WINTER WEATHER MESSAGE National Weather Service Omaha/Valley NE 259 PM CST Tue Feb 16 2021 NEZ011-012-016>018-030>032-042-171400- /O.CON.KOAX.WC.Y.0006.000000T0000Z-210217T1400Z/ Knox-Cedar-Antelope-Pierce-Wayne-Boone-Madison-Stanton-Platte- Including the cities of Creighton, Bloomfield, Crofton, Wausa, Verdigre, Niobrara, Hartington, Laurel, Randolph, Coleridge, Neligh, Elgin, Pierce, Plainview, Osmond, Wayne, Albion, St. Edward, Norfolk, Stanton, and Columbus 259 PM CST Tue Feb 16 2021 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 8 AM CST WEDNESDAY... * WHAT...Very cold wind chills. Wind chills as low as 25 below zero. * WHERE...Portions of northeast Nebraska. * WHEN...Until 8 AM CST Wednesday. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ NEZ015-033-034-043-044-050-051-065-078-170600- /O.CON.KOAX.WC.Y.0006.000000T0000Z-210217T0600Z/ Thurston-Cuming-Burt-Colfax-Dodge-Butler-Saunders-Seward-Saline- Including the cities of Pender, Macy, Walthill, Winnebago, West Point, Wisner, Tekamah, Oakland, Lyons, Decatur, Schuyler, Fremont, David City, Wahoo, Ashland, Yutan, Seward, Milford, Crete, and Wilber 259 PM CST Tue Feb 16 2021 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WHAT...Very cold wind chills. Wind chills as low as 25 below zero. * WHERE...Portions of east central, northeast and southeast Nebraska. * WHEN...Until midnight CST tonight. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$
591 WWUS43 KOAX 170555 WSWOAX URGENT - WINTER WEATHER MESSAGE National Weather Service Omaha/Valley NE Issued by National Weather Service Hastings NE 1155 PM CST Tue Feb 16 2021 NEZ015-033-034-043-044-050-051-065-078-170700- /O.EXP.KOAX.WC.Y.0006.000000T0000Z-210217T0600Z/ Thurston-Cuming-Burt-Colfax-Dodge-Butler-Saunders-Seward-Saline- Including the cities of Pender, Macy, Walthill, Winnebago, West Point, Wisner, Tekamah, Oakland, Lyons, Decatur, Schuyler, Fremont, David City, Wahoo, Ashland, Yutan, Seward, Milford, Crete, and Wilber 1155 PM CST Tue Feb 16 2021 ...WIND CHILL ADVISORY WILL EXPIRE AT MIDNIGHT CST TONIGHT... Wind chill readings have improved tonight as temperatures have gradually risen, therefore the wind chill advisory will be allowed to expire. $$ NEZ011-012-016>018-030>032-042-171400- /O.CON.KOAX.WC.Y.0006.000000T0000Z-210217T1400Z/ Knox-Cedar-Antelope-Pierce-Wayne-Boone-Madison-Stanton-Platte- Including the cities of Creighton, Bloomfield, Crofton, Wausa, Verdigre, Niobrara, Hartington, Laurel, Randolph, Coleridge, Neligh, Elgin, Pierce, Plainview, Osmond, Wayne, Albion, St. Edward, Norfolk, Stanton, and Columbus 1155 PM CST Tue Feb 16 2021 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 8 AM CST WEDNESDAY... * WHAT...Very cold wind chills. Wind chills as low as 25 below zero. * WHERE...Portions of northeast Nebraska. * WHEN...Until 8 AM CST Wednesday. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$
777 WWUS43 KOAX 170911 WSWOAX URGENT - WINTER WEATHER MESSAGE National Weather Service Omaha/Valley NE Issued by National Weather Service Hastings NE 311 AM CST Wed Feb 17 2021 NEZ011-012-016>018-030>032-042-171015- /O.CAN.KOAX.WC.Y.0006.000000T0000Z-210217T1400Z/ Knox-Cedar-Antelope-Pierce-Wayne-Boone-Madison-Stanton-Platte- Including the cities of Creighton, Bloomfield, Crofton, Wausa, Verdigre, Niobrara, Hartington, Laurel, Randolph, Coleridge, Neligh, Elgin, Pierce, Plainview, Osmond, Wayne, Albion, St. Edward, Norfolk, Stanton, and Columbus 311 AM CST Wed Feb 17 2021 ...WIND CHILL ADVISORY IS CANCELLED... Temperatures and wind chill values have risen during the overnight hours and readings will continue to rise after daybreak, therefore the Wind Chill Advisory has been cancelled. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this wind chill advisory went out at Feb 16, 7:29 AM CST, 3 hours 41 minutes earlier.
Area forecast discussion, Feb 16, 7:29 AM CST, 3 hours 41 minutes before
Area Forecast Discussion
National Weather Service Omaha/Valley NE
729 AM CST Tue Feb 16 2021
...Updated Aviation Forecast Discussion...
.DISCUSSION...
Issued at 318 AM CST Tue Feb 16 2021
Forecast Summary:
One more bitterly cold day with temperatures remaining mostly below
zero before we start seeing above-zero highs the rest of the
forecast. And it looks like above-freezing temperatures are a good
bet Sunday and Monday. A weak system rolling through the region
later tonight and Wednesday will bring a chance for light snow, but
accumulations look to remain under an inch.
Today through Wednesday:
Under mainly clear skies and fairly light winds this morning,
temperatures have plunged into the 15 to 30 below range at all
reporting sites. And with wind speeds averaging only 3 to 7 mph,
wind chills were still dipping into the 25 to 40 below range. Only
slight improvement in these conditions is expected this morning, so
will maintain wind chill warning through noon.
There were some mid level clouds forming in western and central
Nebraska where mid level warm advection was noted. This trend will
continue through the day as warm advection shifts eastward, so
increasing clouds are forecast in eastern Nebraska and western Iowa
through the afternoon.
Mid level shortwave ejecting from the Central Rockies later this
evening will enhance theta-e advection through a deep layer of the
atmosphere as surface winds turn southeasterly. Forecast soundings
suggest temperature profiles will swing into the dendritic growth
zone in a deep layer between 950 and 625 mb by midnight over much of
our area. Moisture is expected to increase in this layer as well,
with GFS most robust in showing greater than 80 percent humidity in
much of the dendritic temp regime, suggesting efficient snow
production is likely. However vertical velocities within the
dendritic layer appear weak, and integrated moisture below 500mb is
low, so only expecting snow totals generally less than an inch, and
focused during the midnight through noon timeframe Wednesday.
Temperatures today could approach zero given warm advection and some
sunshine. We drop below zero again tonight before a little more
substantial "warming" into the teens on Wednesday.
Thursday through Monday:
Deep mid level trough hangs tough over the central part of the CONUS
through Thursday before swinging off the Atlantic Coast leaving a
more zonal flow pattern in its wake for the weekend. Some model
discrepancies develop Sunday and Monday in regards to another trough
migrating into the Plains. The GFS is slower and shows decent
southwest flow aloft for Sunday, suggesting a potentially
considerable warmup. The ECMWF is more progressive and brings the
trough into our region Sunday, and would put a lid on warming
potential. Still, either solution is much warmer than this past
weekend as 850 temperatures approach 0C.
Temperatures should gain 5 to 10 degrees each day from Thursday
through Sunday, increasing from the teens Thursday into the 30s by
Sunday and Monday. Abundant snow cover will tend to temper highs
quite a bit as well.
The best chance for any precipitation comes Saturday night into
Sunday morning. This coincides with faster ECMWF trough entering the
region, and with strong theta-e advection associated with northern
stream shortwave shown by the GFS. In either scenario, snow amounts
look to remain on the lighter side given progressive nature of
&&
.AVIATION...(For the 12Z TAFS through 12Z Wednesday morning)
Issued at 725 AM CST Tue Feb 16 2021
VFR conditions will prevail with ridge of surface high pressure
overhead. Light and variable winds will gradually become
southeasterly Tuesday afternoon but remain fairly light as the
surface high moves slightly to the east. Some lower ceilings are
forecast to spread east over KOFK/KLNK by late in the TAF period.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...Wind Chill Warning until noon CST today for NEZ011-012-015>018-
030>034-042>045-050>053-065>068-078-088>093.
IA...Wind Chill Warning until noon CST today for IAZ043-055-056-069-
079-080-090-091.
&&
DISCUSSION...Dergan
AVIATION...KGHazardous weather outlook, Feb 16, 3:24 AM CST, 7 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Omaha/Valley NE 324 AM CST Tue Feb 16 2021 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-162330- Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont- Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison- Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler- Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline- Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson- 324 AM CST Tue Feb 16 2021 This Hazardous Weather Outlook is for portions of southwest Iowa...west central Iowa...east central Nebraska...northeast Nebraska and southeast Nebraska. .DAY ONE...Today and Tonight A wind chill warning remains in effect through Noon today for all of eastern Nebraska and southwest Iowa. Temperatures between 15 and 30 below, combined with evening light winds under 10 mph, will produce wind chills 25 to 40 below. Wind chill values could again drop to 20 below zero Tuesday night into Wednesday morning for northeast Nebraska. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Light snow developing early Wednesday could accumulate to a half inch or so between midnight and noon. There is another chance for light snow Saturday night into Sunday. The timing and track of this system is still in question, so see later forecasts for any potential snow accumulations. .SPOTTER INFORMATION STATEMENT... Storm spotter activation will not be needed.
Nearby
Wind Chill Advisories in Nebraska, 2021Every wind chill advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.